Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 248, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Oct 7, 2018, 10:08 AM EDT for Tippecanoe County, Indiana. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 10:08 AM EDT (14:08 UTC)
- Expired
- Oct 7, 2018, 9:23 PM EDT
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Lafayette (LYTI3). The gauge peaked at 10.79 ft at Oct 7, 2018, 3:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
734
WGUS43 KIND 071408
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1008 AM EDT Sun Oct 7 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following waterway in
northwestern Indiana...
Wildcat Creek...
.Lowland flooding continues on the Wabash River at and near
Lafayette today in northwest Indiana. The Wildcat Creek has
crested and is expected to fall below flood stage this evening.
This flooding is a result of rainfall across the northern third of
the state Saturday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC157-071508-
/O.NEW.KIND.FL.W.0248.181007T1408Z-181008T0448Z/
/LYTI3.1.ER.000000T0000Z.181007T1215Z.181007T2248Z.NO/
1008 AM EDT Sun Oct 7 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wildcat Creek near Lafayette.
* until late tonight.
* At 9:45 AM Sunday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by this
evening.
* At 10.0 feet...Flooding of lowland areas in progress in portions of
Tippecanoe County.
&&
LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
4045 8682 4050 8645
$$2 follow-up statements
086
WGUS83 KIND 071412
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1012 AM EDT Sun Oct 7 2018
...A Flood Warning continues for portions of the following waterways
in Indiana...
Wabash River...Wildcat Creek...
.Lowland flooding continues on the Wabash River and Wildcat Creek
in and near Lafayette in northwest Indiana. Flooding is
expected to affect low agricultural land, local and county
roads, and a few river cabins before ending by Monday. This
flooding is a result of rainfall across the northern third of the
state Saturday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC045-121-157-165-171-081412-
/O.EXT.KIND.FL.W.0247.000000T0000Z-181009T0925Z/
/LAFI3.1.ER.181007T1215Z.181008T0600Z.181008T2125Z.NO/
1012 AM EDT Sun Oct 7 2018
The Flood Warning continues for
The Wabash River at Lafayette.
* until late Monday night.
* At 9:46 AM Sunday the stage was 11.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 12.1 feet by late tonight then
begin falling. It will fall below flood stage Monday afternoon.
* At 12.0 feet...High water affects a few low river cabins and county
roads.
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
INC157-080448-
/O.CON.KIND.FL.W.0248.000000T0000Z-181008T0448Z/
/LYTI3.1.ER.000000T0000Z.181007T1215Z.181007T2248Z.NO/
1012 AM EDT Sun Oct 7 2018
The Flood Warning continues for
The Wildcat Creek near Lafayette.
* until late tonight.
* At 9:45 AM Sunday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by this
evening.
* At 10.0 feet...Flooding of lowland areas in progress in portions of
Tippecanoe County.
&&
LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
4045 8682 4050 8645
$$391
WGUS83 KIND 080123
FLSIND
Flood Statement
National Weather Service Indianapolis IN
923 PM EDT Sun Oct 7 2018
...The Flood Warning is no longer in effect for a portion of the
following waterway in Indiana...
Wildcat Creek...
.The Wildcat Creek near Lafayette has fallen below flood stage in
central Indiana.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC157-080153-
/O.CAN.KIND.FL.W.0248.000000T0000Z-181008T0448Z/
/LYTI3.1.ER.000000T0000Z.181007T1215Z.181007T2118Z.NO/
923 PM EDT Sun Oct 7 2018
The Flood Warning is cancelled for
The Wildcat Creek near Lafayette.
* At 8:45 PM Sunday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at Sun 05:18 PM.
* Forecast...It will continue to fall.
&&
LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
4045 8682 4050 8645
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 7, 6:31 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 7, 6:31 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 631 AM EDT Sun Oct 7 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 213 AM EDT Sun Oct 7 2018 A frontal boundary across Central Indiana is expected to push north to the Great Lakes today. This in combination with warm and humid air in place across Indiana will once again lead to scattered showers and storms...particularly close to the frontal Boundary. The front will reach the Great Lakes on Monday...and warm and humid southerly flow will remain across Central Indiana to start the work week. Although an isolated shower or storm cannot be ruled out...chances for rain on monday will be lesser as the frontal boundary will be much farther north. Limited shower and storms chances will persist until mid week with the warm and humid air mass in place. On Wednesday a cold front will push across Central Indiana. Cooler and dry weather is expected to arrive late in the work week along with high pressure from the upper midwest. && .NEAR TERM /Today/... Issued at 213 AM EDT Sun Oct 7 2018 Water vapor imagery shows a plume of tropical moisture stretching from Texas across Missouri to Illinois and NW Indiana. Radar showed a frontal boundary in place across Central Indiana....from just south of HUF to north of IND toward Muncie and Winchester. Radar also showed scattered showers along the north side of the front...near LAF and OKK. Surface analysis showed a broad high pressure system east of the middle Atlantic States and another High over Ontario. A Frontal Boundary was stretched between the two highs stretching from NY State to Indiana to SW Missouri and Oklahoma. The GFS and NAM both suggest the ridge axis with the high pressure system to the east will pivot north today...pushing the frontal boundary back north toward the Great Lakes. In the meantime...the warm and humid air mass along with convergence near the surface front...not to mention the plume of tropical moisture not far off to the northwest will continue to create favorable conditions for isolated showers and storms across Central Indiana through the day. Forecast soundings once again show steep lapse rats this afternoon along with pwats near 1.4 and CAPE over 1400 J/KG and attainable convective temperatures. Thus will continue to trend pops at or above the forecast builder blends again today...particularly in the NW parts of the forecast area...closest to the front and the tropical plume. Will trend highs today at or above the forecast builder blends given the expected warm and humid air mass in place. && .SHORT TERM /Tonight through Tuesday Night/... Issued at 213 AM EDT Sun Oct 7 2018 Th GFS and NAM show the warm front surging northward to the Great Lakes tonight...and the toward Lake Superior and Ontario on Monday Night and Tuesday. Forecast soundings tonight through Monday begin to dry out as the models push the plume of tropical moisture to the west farther northwest of Indiana...allowing some mid level dry air to arrive. PWAT dry out somewhat...but CAPE still remains available with steep lapse rates available. However our other triggering dynamics...the tropical plume and surface boundary will be gone. Thus from Tonight through Monday Night...an isolated diurnal shower cannot be ruled out...but coverage should be rather limited should any occur. Given the warm and humid air mass expected...will trend temps warmer than the forecast builder blends. NAM and GFS suggests a new surge of tropical moisture pushing toward Indiana out of the gulf on Tuesday. The NAM appears rather quick with this feature...while the slower GFS seems preferable and a bit more reasonable here. Still Forecast soundings show some significant increases in moisture on Tuesday and Tuesday night. Still little in the way of upper support looks to arrive. Thus with low confidence will include some pops chances on Tuesday and Tuesday Night...as moisture increases. && .LONG TERM /Wednesday through Saturday/... Issued at 237 AM EDT Sun Oct 7 2018 Ensembles in fairly good agreement with the overall weather pattern during this period. Significant short wave energy expected to pass through the Midwest early in the period. In the wake of this system, broad troughing expected to develop over the eastern parts of the country by next weekend. Will continue with high PoPs for Wednesday and Wednesday night to cover the passage of the upper trough and surface cold front. Drier conditions expected for Thursday into Friday as the upper trough moves off to the east. Ensembles in better agreement today regarding the timing of the next disturbance, which is progged to move through the area in the Friday night to Saturday morning time frame. Will go with chance PoPs in those periods. && .AVIATION /Discussion for the 071200Z TAFS/... Issued at 630 AM EDT Sun Oct 7 2018 Appears from satellite fog products and surface observations that the southern end of the LIFR conditions has stalled out over the past hour or so. Short term model data suggests this area of low conditions will dissipate from the south after sunrise as the shallow frontal zone mixes out, but it may not occur in the KLAF area until closer to the midday hours. Models do not have a good handle on the shallowness of the front, so confidence in lower than normal as to how fast things will mix out. Otherwise, widely scattered convection may develop by the mid afternoon hours in the vicinity of the terminals near the retreating frontal zone, and possibly near a mid level vorticity center drifting out of the Missouri/Arkansas area. CB bases 020-030. Light surface winds early this morning will gradually become 200-220 degrees at 9-12 kts this afternoon. Lower confidence in the wind forecast late today, especially at KLAF, due to questions revolving around frontal position. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Oct 7, 6:41 AM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 641 AM EDT Sun Oct 7 2018 INZ021-028>031-035>049-051>057-060>065-067>072-081045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 641 AM EDT Sun Oct 7 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Areas of Dense fog are possible. Isolated showers and thunderstorms are possible today and this evening across Central Indiana. Hazards: Fog reducing visibilities to less than 1/4 of a mile. Lightning, gusty winds and brief heavy rainfall. Timing: Fog through 900 AM. Storm hazards through 900 PM. Discussion: A front will move north across Central Indiana today. A few showers and storms may develop through the day as the front pushes north. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible at times for all or parts of the area on Tuesday and Wednesday. While gusty winds...heavy rainfall and lightning will be possible with thunderstorms...severe storms are not expected at this time. Discussion:A strong cold front will push toward and cross Central Indiana on Tuesday and Wednesday. This will bring a return of showers and thunderstorms to Central Indiana. The front should finally shift east of the area late week with cooler temperatures arriving. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 6:37 AM EDT | Dense Fog Advisory | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 19 more | 2 hr |
| Oct 7, 7:54 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 46 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.